Citalopram only working half a day?

Hi,

I've been taking 20mg Citalopram each morning for the last 4.5 weeks for anxiety and low mood. I started feeling a bit better around week 3, in that I woke up feeling more awake than usual, it started getting easier to get up, get on with normal things, work, focus etc.

However, around night time (which was when I normally used to get more anxious before taking it), I would feel more anxious and it would be difficult to get to sleep (no different from before the drugs), but normally when I got to sleep, I'd sleep through the night. On Citalopram I'd have nightmares, anxious nights, wake up at around 5am sometimes feeling a bit panicky.

For the last couple of days I've tried shifting towards taking them at night, which has made it more relaxing at night time, easier to sleep, no anxious or depressing thoughts at night, sleep through the night, but then I've felt more tired during the day, less able to focus and don't feel better until I take the medication again much later on.

It's almost like it only works for half the day, has anyone else experienced this?

3 Replies

oldestnewest
  • They do say one a day, and I changed like you from morning to night, guess it is trial and error to see which time of day that suits best.........with me the vivid dreams did die down, I suppose it could just be your body getting used to them..

    At first I used to get muscles jerking occasionally (kicked the wife on night in bed...lol...thats my excuse and i,m sticking to it)............hope it all works out..........regards.........stde

  • Hi i have always taken 20mg at night luv because i was the same waking up 2 3 times panicky sweats but this last couple of night had a good nights sleep have a horlicks they really do help you relax nice and milky xx

  • Hi hun, normaly take citolopram in morning as can keep u awake but if they work 4 u at night thats totaly fine plus if u stick wiv it the tiredness in the day shld ware of. R u sure ur not still sufferin depression which is causin these syptoms bcause antidepressants work by building up in ur system, i really cnt c them workin 4 hlf a day its not the way they work but plse dnt jst take my advice as im not medicaly trained. u cld try carryin on takin them at nite + jst c if things improve bcause tirefness does usualy ware of soon. kindest regards leeanne.x

You may also like...